0
2013
Impact Factor

Pantelis Damianou

Pantelis Damianou
P.O. Box 20537, 1678 Nicosia, Cyprus
University of Cyprus

Publications:

Damianou P. A., Sabourin H., Vanhaecke P.
Intermediate Toda Systems
2015, vol. 20, no. 3, pp.  277-292
Abstract
We construct a large family of Hamiltonian systems which interpolate between the classical Kostant–Toda lattice and the full Kostant–Toda lattice and we discuss their integrability. There is one such system for every nilpotent ideal $\mathcal{I}$ in a Borel subalgebra $\mathfrak{b}_+$ of an arbitrary simple Lie algebra $\mathfrak{g}$. The classical Kostant–Toda lattice corresponds to the case of $\mathcal{I}=[\mathfrak{n}_+, \mathfrak{n}_+]$, where $\mathfrak{n}_+$ is the unipotent ideal of $\mathfrak{b}_+$, while the full Kostant–Toda lattice corresponds to $\mathcal{I}=\{0\}$. We mainly focus on the case $\mathcal{I}=[[\mathfrak{n}_+, \mathfrak{n}_+], \mathfrak{n}_+]$. In this case, using the theory of root systems of simple Lie algebras, we compute the rank of the underlying Poisson manifolds and construct a set of (rational) functions in involution, large enough to ensure Liouville integrability. These functions are restrictions of well-chosen integrals of the full Kostant–Toda lattice, except for the case of the Lie algebras of type $C$ and $D$ where a different function (Casimir) is needed. The latter fact, and other ones listed in the paper, point at the Liouville integrability of all the systems we construct, but also at the nontriviality of obtaining the result in full generality.
Keywords: Toda lattices, integrable systems
Citation: Damianou P. A., Sabourin H., Vanhaecke P.,  Intermediate Toda Systems, Regular and Chaotic Dynamics, 2015, vol. 20, no. 3, pp. 277-292
DOI:10.1134/S1560354715030053
Damianou P. A., Vanhaecke P.
Foreword
2011, vol. 16, no. 3-4, pp.  185-186
Abstract
Citation: Damianou P. A., Vanhaecke P.,  Foreword, Regular and Chaotic Dynamics, 2011, vol. 16, no. 3-4, pp. 185-186
DOI:10.1134/S1560354711030014
Constandinides K., Damianou P. A.
Lotka–Volterra Equations in Three Dimensions Satisfying the Kowalevski–Painlevé Property
2011, vol. 16, no. 3-4, pp.  311-329
Abstract
We examine a class of Lotka–Volterra equations in three dimensions which satisfy the Kowalevski–Painlevé property. We restrict our attention to Lotka–Volterra systems defined by a skew symmetric matrix. We obtain a complete classification of such systems. The classification is obtained using Painlevé analysis and more specifically by the use of Kowalevski exponents. The imposition of certain integrality conditions on the Kowalevski exponents gives necessary conditions. We also show that the conditions are sufficient.
Keywords: Lotka–Volterra equations, Kowalevski exponents, Painlevé analysis
Citation: Constandinides K., Damianou P. A.,  Lotka–Volterra Equations in Three Dimensions Satisfying the Kowalevski–Painlevé Property, Regular and Chaotic Dynamics, 2011, vol. 16, no. 3-4, pp. 311-329
DOI:10.1134/S1560354711030075
Damianou P. A.
Reduction and realization in Toda and Volterra
2008, vol. 13, no. 6, pp.  572-587
Abstract
We construct a new symplectic, bi-Hamiltonian realization of the KM-system by reducing the corresponding one for the Toda lattice. The bi-Hamiltonian pair is constructed using a reduction theorem of Fernandes and Vanhaecke. In this paper we also review the important work of Moser on the Toda and KM-systems.
Keywords: Toda lattice, bi-Hamiltonian systems
Citation: Damianou P. A.,  Reduction and realization in Toda and Volterra, Regular and Chaotic Dynamics, 2008, vol. 13, no. 6, pp. 572-587
DOI:10.1134/S1560354708060075
Damianou P. A., Papageorgiou V. G.
On an Integrable Case of Kozlov–Treshchev Birkhoff Integrable Potentials
2007, vol. 12, no. 2, pp.  160-171
Abstract
We establish, using a new approach, the integrability of a particular case in the Kozlov–Treshchev classification of Birkhoff integrable Hamiltonian systems. The technique used is a modification of the so called quadratic Lax pair for $D_n$ Toda lattice combined with a method used by M. Ranada in proving the integrability of the Sklyanin case.
Keywords: Toda lattices, Birkhoff integrable systems, integrability, Hamiltonian systems
Citation: Damianou P. A., Papageorgiou V. G.,  On an Integrable Case of Kozlov–Treshchev Birkhoff Integrable Potentials, Regular and Chaotic Dynamics, 2007, vol. 12, no. 2, pp. 160-171
DOI:10.1134/S1560354707010029
Damianou P. A.
Multiple Hamiltonian Structures for Toda Systems of Type $A-B-C$
2000, vol. 5, no. 1, pp.  17-32
Abstract
Results on the finite nonperiodic $A_n$ Toda lattice are extended to the Bogoyavlensky–Toda systems of type $B_n$ and $C_n$. The investigated areas include master symmetries, recursion operators, higher Poisson brackets and invariants. A conjecture which relates the degrees of higher Poisson brackets and the exponents of the corresponding Lie group is verified for these systems.
Citation: Damianou P. A.,  Multiple Hamiltonian Structures for Toda Systems of Type $A-B-C$, Regular and Chaotic Dynamics, 2000, vol. 5, no. 1, pp. 17-32
DOI:10.1070/RD2000v005n01ABEH000121

Back to the list